Toxicity

Long-term use of very high doses of vitamin B6 (>1000mg/day) may cause a peripheral nerve condition characterized by numbness and tingling in the hands and feet. This is thought to occur when the liver's capacity to convert vitamin B6 to PLP is exceeded. For this reason, when very high doses are used in therapy, supplements of PLP may be preferred to vitamin B6, as PLP may be associated with less toxicity. Doses of vitamin B6 not exceeding

500mg/day, or higher doses for short periods (days to weeks), are nontoxic in healthy persons. Very high doses of vitamin B6 during lactation may reduce milk production.

Was this article helpful?

0 0
Peripheral Neuropathy Natural Treatment Options

Peripheral Neuropathy Natural Treatment Options

This guide will help millions of people understand this condition so that they can take control of their lives and make informed decisions. The ebook covers information on a vast number of different types of neuropathy. In addition, it will be a useful resource for their families, caregivers, and health care providers.

Get My Free Ebook


Post a comment